Alert archive / Oklahoma / Special Weather Statements in 2022

Special Weather Statement, NWS Norman, OK

December 13, 2022Beckham County, Roger Mills County, Oklahoma

NWS Norman, OK issued this special weather statement at Dec 13, 2022, 12:07 AM CST for Beckham County, Roger Mills County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 13, 2022, 12:07 AM CST (06:07 UTC)
Expired
Dec 13, 2022, 12:30 AM CST
In force
23 min
Issued by
NWS Norman, OK
Hail
0.50 in
Wind
50

Counties Beckham County, OK, Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 149 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS84 KOUN 130607
SPSOUN

Special Weather Statement
National Weather Service Norman OK
1207 AM CST Tue Dec 13 2022
 
OKZ009-014-021-033-034-130630-
Harmon OK-Roger Mills OK-Beckham OK-Greer OK-Ellis OK-
1207 AM CST Tue Dec 13 2022

...Strong thunderstorms will impact portions of southeastern Ellis,
Roger Mills, northwestern Harmon, northwestern Greer and western
Beckham Counties through 1230 AM CST...

At 1207 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Roll to 3 miles south of Texola to 7 miles
southwest of Dodson. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Sayre, Cheyenne, Erick, Reydon, Sweetwater, Strong City, Texola,
Delhi, Vinson, Crawford, Roll, Durham, Madge, Berlin and Dempsey.

This includes Interstate 40 between mile markers 0 and 20.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3587 10000 3614 9940 3563 9951 3493 9977
      3476 10000
TIME...MOT...LOC 0607Z 226DEG 49KT 3578 9975 3517 9997 3472 10014 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Dec 12, 11:20 PM CST, 47 minutes earlier.

Area forecast discussion, Dec 12, 11:20 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1120 PM CST Mon Dec 12 2022

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 139 PM CST Mon Dec 12 2022

Main impact in the short term will be the potential for strong to
severe storms overnight into early tomorrow morning. Overall
thinking remains very much in line with the mid shift (see previous
AFD for an excellent analysis of the main threat areas).

Broadly speaking we've got the ingredients in place for a severe
favorable environment. As can be seen from the fog and stratus,
we've got an abundance of low (as well as mid) level moisture in
place. An deep low will be approaching Colorado this evening,
providing upper level support as well as strong upper level flow.
Low level jet will get going tonight providing decent low level
flow. And a Pacific front will move into western Oklahoma providing
the focal point for storm initiation. The one complicating factor
will be the potential for near surface stability (keeping storms
elevated).

Storms will initiate along the western Oklahoma / eastern panhandle
border ahead of the approaching front between 10pm and midnight.
While there's still some disagreement in surface based CIN among
models, the higher res models tend to show an area of reduced CIN,
suggesting these initial (discrete) storms will be surface based.
Primary threat is expected to be damaging winds. Instability (SBCAPE
~800 joules) may support some marginally severe hail. A low tornado
threat will be present as well.

As storms move eastward, expect them to congeal into a line. For the
northern two-thirds of Oklahoma, storms will be entering a very
unfavorable environment as surface based CAPE falls to almost
nothing. Some modest MUCAPE may continue to support some elevated
storms, but the severe risk will be marginal.

More concerning will be storms moving along the Red River. Surface
base CAPE stays up along this corridor (likely due to the continued
moisture advection). This will allow for a continued QLCS / damaging
wind threat.

Storms are expected to cross the I-35 corridor around daybreak, then
move off into eastern Oklahoma around mid morning, giving way to
clear skies.

South winds will stay gusty through the night, becoming gusty
southwest to west winds after frontal passage. With some decent
850mb westerly flow, we could see some enhancement from downslope
flow / mixing in western Oklahoma as well.

Day

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 139 PM CST Mon Dec 12 2022

A second colder front will arrive Tuesday night, ushering in a
period of cold and dry weather. The upper low that is bringing
Monday night's storms will meander toward the Great Lakes region,
throwing a series of cold, dry waves at us through the end of the
week. High temperatures will mainly be in the 30s and 40s.

This upper level system is forecast to start moving off over the
weekend.

Day

&&

.AVIATION...
(06Z TAFS)
Issued at 1116 PM CST Mon Dec 12 2022

Low ceilings and reduced visibilities will continue ahead of a
line of storms that will move across the area overnight into
Tuesday morning. After the line passes, ceilings and visibilities
are expected to improve with clouds eventually decreasing across
the area. SE winds will also veer to the SW/W after the
storms/Pacific cold front moves across the area. Strong winds and
hail could be possible with some of the storms. The storms/rain is
expected to be out of the area by late Tuesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  51  58  30  47 / 100  40   0   0
Hobart OK         44  58  28  47 /  90   0   0   0
Wichita Falls TX  51  62  34  50 /  90  20   0   0
Gage OK           38  55  24  47 /  90   0   0   0
Ponca City OK     50  58  27  44 /  90  60   0   0
Durant OK         54  65  42  54 /  90 100   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...25
Hazardous weather outlook, Dec 13, 12:07 AM CST, 0 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1207 AM CST Tue Dec 13 2022

OKZ004>048-050>052-TXZ083>090-131300-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1207 AM CST Tue Dec 13 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Severe thunderstorms will be possible through the night. Storms
will move from west to east through the night in the form of a
squall line, entering western Oklahoma and western north Texas
around midnight, moving into central portions of Oklahoma before
daybreak, and southeast portions of Oklahoma toward and after
sunrise Tuesday. All hazards will be possible, with damaging wind
gusts of 60 to 80 mph the main concern with the most intense
portion of the squall line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Strong to severe storms will continue to move quickly east across
south central and southeast portions of Oklahoma Tuesday morning
after sunrise. Damaging wind gusts of 60 to 80 mph will be the
main concern, but all severe weather hazards will be possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Dec 12, 9:05 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Norman OK
905 PM CST Mon Dec 12 2022

OKZ004-130330-
Harper OK-
905 PM CST Mon Dec 12 2022

...A strong thunderstorm will impact portions of northwestern Harper
County through 930 PM CST...

At 902 PM CST, Doppler radar was tracking a severe and potentially
tornadic thunderstorm near Knowles, moving northeast at 45 mph. This
storm may move across across far northwest parts of Harper county
over the next 30 to 45 minutes. Although this storm will remain over
mainly rural areas of northwestern Harper County, continue to
monitor for possible warnings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9972 3683 10000 3700 10000
TIME...MOT...LOC 0302Z 227DEG 38KT 3684 10021

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

30
Special weather statement, Dec 12, 11:14 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Norman OK
1114 PM CST Mon Dec 12 2022

OKZ009-010-014-130545-
Woodward OK-Roger Mills OK-Ellis OK-
1114 PM CST Mon Dec 12 2022

...Strong thunderstorms will impact portions of western Ellis,
northwestern Roger Mills and southwestern Woodward Counties through
1145 PM CST...

At 1114 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Fargo to 4 miles southwest of
Arnett to 4 miles northwest of Durham. Movement was northeast at 40
mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodward, Shattuck, Arnett, Gage, Fargo and Tangier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3603 10000 3621 9994 3653 9960 3651 9925
      3588 9984 3582 10000
TIME...MOT...LOC 0514Z 214DEG 35KT 3628 9958 3607 9980 3589 9999

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Dec 13, 12:07 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1207 AM CST Tue Dec 13 2022

OKZ009-014-021-033-034-130630-
Harmon OK-Roger Mills OK-Beckham OK-Greer OK-Ellis OK-
1207 AM CST Tue Dec 13 2022

...Strong thunderstorms will impact portions of southeastern Ellis,
Roger Mills, northwestern Harmon, northwestern Greer and western
Beckham Counties through 1230 AM CST...

At 1207 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Roll to 3 miles south of Texola to 7 miles
southwest of Dodson. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sayre, Cheyenne, Erick, Reydon, Sweetwater, Strong City, Texola,
Delhi, Vinson, Crawford, Roll, Durham, Madge, Berlin and Dempsey.

This includes Interstate 40 between mile markers 0 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3587 10000 3614 9940 3563 9951 3493 9977
      3476 10000
TIME...MOT...LOC 0607Z 226DEG 49KT 3578 9975 3517 9997 3472 10014

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:05 PM CSTSpecial Weather StatementOUNHarper25 min
Dec 12, 9:20 PM CSTTornado WarningOUNHarper29 min
Dec 12, 11:14 PM CSTSpecial Weather StatementOUNEllis31 min
Dec 13, 12:32 AM CSTSpecial Weather StatementOUNBeckham, Roger Mills, Woodward28 min
Dec 13, 1:11 AM CSTSpecial Weather StatementOUNCuster, Dewey, Washita34 min
Dec 13, 1:18 AM CSTSevere Thunderstorm WarningOUNCuster, Dewey, Major, Washita, Woods, Woodward42 min
Dec 13, 1:52 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Custer, Dewey, Garfield, Kingfisher, Major38 min
Dec 13, 2:01 AM CSTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman44 min
Dec 13, 2:28 AM CSTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher27 min
Dec 13, 2:32 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Cotton, Grady, Jefferson, Stephens, Tillman43 min
Dec 13, 3:15 AM CSTSevere Thunderstorm WarningOUNCotton45 min
Dec 13, 3:17 AM CSTSpecial Weather StatementOUNComanche, Cotton, Grady28 min
Dec 13, 3:23 AM CSTAreal Flood AdvisoryOUNComanche3 hr
Dec 13, 3:26 AM CSTSpecial Weather StatementOUNCanadian34 min
Dec 13, 3:44 AM CSTSpecial Weather StatementOUNGrady31 min
Dec 13, 3:55 AM CSTSpecial Weather StatementOUNCotton35 min
Dec 13, 4:03 AM CSTSevere Thunderstorm WarningOUNCotton, Stephens42 min
Dec 13, 4:15 AM CSTSpecial Weather StatementOUNCleveland, Grady, McClain45 min
Dec 13, 4:31 AM CSTTornado WarningOUNGarvin, Grady, Stephens29 min
Dec 13, 4:32 AM CSTAreal Flood AdvisoryOUNComanche, Grady3 hr
Dec 13, 4:52 AM CSTTornado WarningOUNGarvin, Grady, McClain38 min
Dec 13, 4:54 AM CSTAreal Flood AdvisoryOUNCleveland, Grady, McClain, Oklahoma3 hr
Dec 13, 4:56 AM CSTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie49 min
Dec 13, 5:02 AM CSTFlash Flood WarningOUNCleveland, Grady, McClain, Oklahoma3 hr
Dec 13, 5:07 AM CSTSevere Thunderstorm WarningOUNCarter, Jefferson, Murray, Stephens38 min
Dec 13, 5:21 AM CSTTornado WarningOUNCleveland, McClain24 min
Dec 13, 5:25 AM CSTTornado WarningOUNCarter, Garvin, Stephens35 min
Dec 13, 5:28 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNCleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole47 min
Dec 13, 5:38 AM CSTTornado Warning Tornado observedOUNCleveland, Pottawatomie37 min
Dec 13, 5:43 AM CSTTornado WarningOUNCleveland, McClain, Pontotoc, Pottawatomie32 min
Dec 13, 5:51 AM CSTTornado WarningOUNCarter, Garvin, Murray39 min
Dec 13, 6:08 AM CSTTornado WarningOUNPottawatomie, Seminole32 min
Dec 13, 6:21 AM CSTTornado WarningOUNGarvin, Murray, Pontotoc, Seminole39 min
Dec 13, 6:30 AM CSTSevere Thunderstorm WarningOUNHughes, Seminole45 min
Dec 13, 6:50 AM CSTSpecial Weather StatementOUNHughes40 min
Dec 13, 6:54 AM CSTTornado WarningOUNCarter, Johnston, Murray13 min
Dec 13, 7:14 AM CSTAreal Flood AdvisoryOUNCleveland, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more3 hr
Dec 13, 7:27 AM CSTSpecial Weather StatementOUNHughes33 min
Dec 13, 7:48 AM CSTSpecial Weather StatementOUNMarshall42 min
Dec 13, 7:57 AM CSTSpecial Weather StatementOUNAtoka33 min
Dec 13, 8:06 AM CSTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall39 min
Dec 13, 8:38 AM CSTSpecial Weather StatementOUNAtoka37 min
Dec 13, 8:47 AM CSTSpecial Weather StatementOUNBryan43 min
Dec 13, 2:39 AM CSTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita66 min
Dec 13, 3:11 AM CSTSpecial Weather StatementOUNArcher34 min
Dec 13, 3:31 AM CSTSevere Thunderstorm WarningOUNArcher44 min
Dec 13, 3:38 AM CSTTornado WarningOUNArcher37 min

Nearby

Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.